Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 69, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 20, 1999, 2:06 PM CDT for Cumberland County, Tennessee. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 1999, 2:06 PM CDT (19:06 UTC)
- Expired
- Jul 20, 1999, 4:00 PM CDT
- In force
- 114 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cumberland County, TN
The radar
The Nashville radar (KOHX), 144 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2156 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 201910 FFWBNA TNC035-202100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 206 PM CDT TUE JUL 20 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CUMBERLAND COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CROSSVILLE * UNTIL 400 PM CDT * AT 159 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE AREA SOUTH OF CROSSVILLE ALONG HIGHWAY 127 WESTWARD TO HIGHWAY 101. THIS INCLUDE VANDEVER AND THE LAKE TANSI VILLAGE AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 9:45 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 20, 9:45 AM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CDT TUE JUL 20 1999 LOW LEVEL RIDGE CENTERED OVER SE GULF COAST STATES. HIGH LEVEL RIDGE AS SEEN ON WATER VAPOR CHANNEL CENTERED OVER MID MISSISSIPPI VALLEY. DEBRIS CLOUDS FROM MCC/MCS/LARGE GROUP OF TSTMS OVER THE IL/IN AREA DRIFTING SWD INTO MID TN BUT ALSO APPEARS TO BE DISSIPATING SOMEWHAT. STGLY DIFFLUENT AREA OVER KY/WV/NE TN WITH MODELS INDICATING SOME MASS DIVERGENCE OVER THE STATE TODAY. P-WATER BUMPING ABOVE 2.0 INCHES H2O. CURRENT PACKAGE USING A 20/30 POP SCHEME WHICH SEEMS REASONABLE. 00Z FWC POPS SEEM TO BE A BIT HIGH. TEMPS EXPECTED TO EDGE UP INTO THE LOW TO MID 90S. SEE NO REASON TO CHANGE CURRENT PACKAGE. 18 JLM
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.